Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 27, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 1, 2006, 5:01 PM MST for Pima County, Arizona. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2006, 5:01 PM MST (00:01 UTC)
- Expired
- Jul 1, 2006, 5:30 PM MST
- In force
- 29 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 55 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.0 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 846 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 2901 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 020001 SVRTWC AZC019-020030- /O.NEW.KTWC.SV.W.0027.060702T0001Z-060702T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 501 PM MST SAT JUL 1 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA THIS INCLUDES THE CITY OF TUCSON * UNTIL 530 PM MST * AT 454 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF DOWNTOWN TUCSON...AND MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3225 11085 3242 11091 3237 11114 3220 11106 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WWUS55 KTWC 020015 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 510 PM MST SAT JUL 1 2006 AZC019-020030- /O.CON.KTWC.SV.W.0027.000000T0000Z-060702T0030Z/ PIMA AZ- 510 PM MST SAT JUL 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MST FOR NORTHEASTERN PIMA COUNTY...WHICH INCLUDES TUCSON. AT 510 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE CORE OF THE STORM WAS LOCATED JUST WEST OF ORACLE ROAD AND RIVER ROAD IN TUCSON...MOVING SOUTHWEST AT 10 MPH. REMEMBER...A FLASH FLOOD WARNING IS ALSO IN EFFECT FOR THIS STORM AND ONE IMPACTING MARANA NEAR INTERSTATE 10 AND WEST. LAT...LON 3225 11085 3242 11091 3237 11114 3220 11106 $$ WEATHER.GOV/TUCSON
000
WWUS55 KTWC 020037
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
530 PM MST SAT JUL 1 2006
AZC019-020040-
/O.EXP.KTWC.SV.W.0027.000000T0000Z-060702T0030Z/
PIMA AZ-
530 PM MST SAT JUL 1 2006
...THE SEVERE THUNDERSTORM WARNING EXPIRED AT 530 PM MST...FOR
NORTHEASTERN PIMA COUNTY...INCLUDING TUCSON...
THE STORM THAT PROMPTED A SEVERE THUNDERSTORM WARNING FOR PARTS OF
TUCSON HAD DIMINISHED IN INTENSITY AND WAS NO LONGER CAPABLE OF
PRODUCING HIGH WINDS AND LARGE HAIL.
HOWEVER...THIS STORM AND SEVERAL OTHER THUNDERSTORMS PRODUCED
VERY HEAVY RAINFALL ACROSS PARTS OF THE GREATER TUCSON AREA SINCE 4
PM MST THIS AFTERNOON. HEAVY RAIN THAT FELL DURING THIS TIME MAY
CONTINUE TO RUNOFF FOR THE NEXT HOUR. THUS...A FLASH FLOOD WARNING
REMAINS IN EFFECT THROUGH 630 PM MST FOR PORTIONS OF NORTHEAST PIMA
COUNTY.
LAT...LON 3203 11332 3251 11332 3252 11045 3174 11046
3173 11115 3154 11116 3154 11136 3144 11140
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:10 PM MST, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 1, 2:10 PM MST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST SAT JUL 1 2006 .SYNOPSIS...SUFFICIENT MOISTURE WILL REMAIN OVER SOUTHEAST ARIZONA FOR A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS INTO NEXT WEEK. DAYTIME TEMPERATURES WILL BE NEAR SEASONAL NORMALS THROUGH THE PERIOD. && .DISCUSSION...KEMX WSR-88D DETECTED SCATTERED MOSTLY LESS THAN 45 DBZ ECHOES MOVING WNWWD AROUND 10 KTS OVER FAR SRN PIMA/SANTA CRUZ/ COCHISE COUNTIES AT 2105Z. OTHER SCATTERED MOSTLY LESS THAN 40 DBZ ECHOES WERE MOVING SWWD AROUND 5-10 KTS VICINITY WHITE MOUNTAINS. THE REST OF SE AZ WAS VOID OF PRECIP ECHOES. 01/18Z NAM DEPICTED MEASURABLE PRECIP ACROSS SANTA CRUZ/ERN PIMA/SE PINAL AND GRAHAM COUNTIES THIS EVENING. WILL OPT FOR SCATTERED SHOWERS/THUNDERSTORMS SIMILAR TO NAM DEPICTION THIS EVENING. WILL DEPICT LOWER POPS ACROSS FAR WRN PIMA COUNTY AND ACROSS FAR ERN COCHISE COUNTY NEAR THE NM BORDER. BELIEVE THAT ANY SHOWERS AND THUNDERSTORMS OF SIGNIFICANCE WILL END AROUND OR JUST AFTER MIDNIGHT SIMILAR TO THE 01/18Z NAM SOLUTION. UPPER HIGH PROGGED TO REMAIN QUASI-STATIONARY NORTH OF THIS FORECAST AREA...GENERALLY NEAR THE FOUR CORNERS REGION...INTO THE MIDDLE OF THE UPCOMING WEEK. RESULTANT EASTERLY/SOUTHEASTERLY FLOW IN COMBINATION WITH AMPLE MOISTURE AND DAYTIME HEATING WILL PRODUCE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING HOURS...THROUGH MUCH OF THIS FORECAST PERIOD. 01/12Z NAM DEPICTED POTENTIAL SIGNIFICANT MOISTURE SURGE SUN NIGHT WHILE THE 01/12Z GFS WAS NOT QUITE SO ROBUST WITH THIS SCENARIO. HOWEVER 01/12Z GFSX MOS POP FOR KTUS WAS 53 PERCENT FOR TUE. PER COORD WITH WFO PSR WILL OPT FOR SCATTERED SHOWERS/THUNDERSTORMS AREAWIDE MONDAY AFTERNOON/EVENING WITH EXPECTATION THAT MONDAY WILL BE THE PROVERBIAL UP-DAY FOR PRECIP. OF COURSE...THIS SCENARIO IS STILL SUBJECT TO REVISION...TUE COULD EASILY BE THE UP-DAY...AND MON CLOUD DEBRIS/GUNK COULD PREVAIL INSTEAD OF WIDESPREAD PRECIP. AT ANY RATE...GFS SHIFTS UPPER HIGH EWD BY THUR IN RESPONSE TO ERN PACIFIC TROUGH AND MID-LEVEL FLOW BECOMES INCREASINGLY SWLY...OR AT LEAST FROM A MODEL-PERSPECTIVE...BY FRI. FAIRLY MOIST 700-300 MB LAYER STILL PROGGED VIA GFS DURING THE FRI-SAT PERIOD SUFFICIENT TO MAINTAIN AT LEAST LOW-GRADE POPS. DAYTIME MAX TEMPS THIS FORECAST PERIOD WILL BE NEAR SEASONAL NORMALS FOR EARLY JULY. HOWEVER EXPECT ABOVE-NORMAL MIN TEMPS TO CONTINUE. && .CLIMATE...THE 2006 MONSOON START DATE WAS JUNE 28. THE AVERAGE DEWPOINT AT TUCSON INTERNATIONAL AIRPORT FINALLY BROKE THROUGH THE 54 DEGREE BARRIER WITH A VALUE OF 56 DEGREES ON JUNE 28. THE AVERAGE DEWPOINT FOR JUNE 29 CONTINUED THIS UPWARD TREND...ENDING THE DAY AT 58 DEGREES. AND THE DAILY AVERAGE DEWPOINT FOR JUNE 30 WAS 57 DEGREES. THUS...THE OFFICIAL START FOR THE 2006 MONSOON SEASON HAS BEEN DESIGNATED AS JUNE 28...THE FIRST OF THE THREE CONSECUTIVE DAYS WITH AN AVERAGE DAILY DEWPOINT OF 54 DEGREES OR HIGHER. WHILE THIS FALLS BEFORE THE STATISTICAL AVERAGE START DATE OF JULY 3...THIS WILL BE THE 5TH TIME THE MONSOON SEASON HAS STARTED ON JUNE 28... ALONG WITH 1956...1959...1966 AND 1976...MAKING JUNE 28 THE SECOND DATE FAVORED BY CLIMATOLOGY. THE FIRST...OF COURSE...BEING THE STATISTICAL AVERAGE OF JULY 3RD...WHICH CLAIMS 6 MONSOON START DATES (2001/1998/1971/1968/1963/AND 1960). && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE && BF WEATHER.GOV/TUCSON
In the hours before
Local storm report, Jul 1, 4:38 PM MST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
438 PM MST SAT JUL 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 5 WSW CATALINA 32.44N 110.97W
07/01/2006 PIMA AZ TRAINED SPOTTER
2 FOOT DIAMETER AND 40 FEET TALL TREE SNAPPED IN HALF
&&
GMOLLEREThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 5:20 PM MST | Flash Flood Warning | TWC | Pima | 23 hr |
| Jul 1, 5:54 PM MST | Flash Flood Warning | TWC | Pima | 21 min |
| Jul 2, 12:32 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 43 min |
| Jul 2, 1:48 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 27 min |
| Jul 2, 2:24 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 51 min |
| Jul 2, 3:15 PM MST | Severe Thunderstorm Warning | TWC | Pima | 45 min |
| Jul 2, 3:57 PM MST | Flash Flood Warning | TWC | Pima | 63 min |
| Jul 2, 3:59 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.